Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 314, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2011, 4:26 PM EDT for Carroll County, Pulaski County, Wythe County, Virginia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 4:26 PM EDT (20:26 UTC)
- Expired
- Jun 21, 2011, 5:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:30 PM EDT | HAIL 1 | 4 E Ivanhoe, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS51 KRNK 212026
SVRRNK
VAC035-155-197-212130-
/O.NEW.KRNK.SV.W.0314.110621T2026Z-110621T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
NORTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 530 PM EDT.
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BYLLESBY...OR 7 MILES NORTHEAST OF FRIES...AND MOVING NORTHEAST AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BYLLESBY...
GALAX HILLSVILLE AIRPORT...
PATTERSON...
SYLVATUS...
ALLISONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3688 8100 3700 8067 3694 8062 3693 8064
3684 8056 3683 8057 3673 8092
TIME...MOT...LOC 2024Z 243DEG 13KT 3680 8087
$$
MC2 follow-up statements
010
WWUS51 KRNK 212058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT TUE JUN 21 2011
VAC035-155-197-212130-
/O.CON.KRNK.SV.W.0314.000000T0000Z-110621T2130Z/
PULASKI VA-WYTHE VA-CARROLL VA-
458 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN PULASKI...EASTERN WYTHE AND NORTHERN CARROLL COUNTIES...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PATTERSON...OR 7 MILES NORTHWEST OF HILLSVILLE...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SYLVATUS...
ALLISONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3700 8067 3694 8062 3693 8064 3684 8056
3683 8057 3679 8087 3687 8092
TIME...MOT...LOC 2059Z 244DEG 13KT 3685 8081
$$
DS475
WWUS51 KRNK 212115
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT TUE JUN 21 2011
VAC035-155-197-212125-
/O.CAN.KRNK.SV.W.0314.000000T0000Z-110621T2130Z/
PULASKI VA-WYTHE VA-CARROLL VA-
515 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PULASKI...EASTERN
WYTHE AND NORTHERN CARROLL COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE THRESHOLDS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3700 8067 3694 8062 3693 8064 3684 8056
3683 8057 3679 8087 3687 8092
TIME...MOT...LOC 2115Z 244DEG 13KT 3688 8074
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:06 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 21, 4:06 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 406 PM EDT TUE JUN 21 2011 .SYNOPSIS... SOUTHWESTERLY WINDS WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY IN THE FORECAST THROUGH THE END OF THE WORKWEEK AS A COLD FRONT APPROACHES OUR REGION. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... QUITE A BIT OF CUMULUS CLOUDS HAVE FORMED ALONG AND WEST OF THE BLUE RIDGE...WITH MOSTLY SUNNY SKIES TO THE EAST. WEAK UPPER LEVEL WAVE MOVING ACROSS HAS PROVIDED ENOUGH LIFT AND MOISTENING ALOFT...WHICH COMBINED WITH DAYTIME HEATING AND TERRAIN IMPACTS...HAS ALLOWED THUNDERSTORMS TO START FORMING ACROSS WESTERN AREAS. MLCAPE OF BETWEEN 2 AND 3K J/KG ACROSS THE CWA. QUITE A BIT OF CAPE IN THE HAIL GROWTH ZONE AND DECENT DOWNDRAFT CAPE AS WELL. DEEP LAYER EFFECTIVE SHEAR IS RATHER WEAK TODAY AND THUS ANY ORGANIZATION OF THE STORMS WILL HAVE TO BE COLD POOL DRIVEN. THIS SHOULD TEND TO LIMIT THE SEVERITY OF ANY EARLY AFTERNOON STORMS...HOWEVER GIVEN ABOVE PARAMETERS...STORMS SHOULD STILL BE ABLE TO AT LEAST BRIEFLY PULSE UP TO SEVERE LIMITS. LESS CONFIDENCE ON HOW FAR EAST THESE STORMS MAKE IT. HIGH RES MODELS MIXED WITH THEIR SOLUTIONS. THE HRRR SHOWS THE STORMS MAKING IT ACROSS THE WHOLE CWA AND GIVEN IMPRESSIVE CAPE VALUES THIS SEEMS POSSIBLE...AND THUS HAVE RAISED POPS. HOWEVER WEAK SHEAR AND THE RIDGING OVERHEAD MAY ALSO LIMIT EASTWARD EXTENT OF STORMS...AND THUS WILL HAVE TO MONITOR THIS THROUGH THE AFTERNOON AND EVENING HOURS. NEXT ISSUE WILL BE WHAT HAPPENS WITH STORMS CURRENTLY FIRING OVER NORTHERN ALABAMA AND TENNESSEE. LOCAL WRF AND HRRR BRING WHAT REMAINS OF THESE STORMS INTO WESTERN AREAS BETWEEN 7 AND 9PM TONIGHT AND PUSH IT EAST THROUGH MIDNIGHT. AGAIN WITH DEEP LAYER SHEAR MINIMAL...THESE STORMS SHOULD HAVE A TOUGH TIME ORGANIZING AND PUSHING INTO OUR AREA. THREAT WILL ALSO DEPEND ON HOW MUCH THESE AFTERNOONS STORMS ABATE THE INSTABILITY OVER US. IF THEY USE UP MOST OF IT THEN ANYTHING APPROACHING SHOULD TEND TO WEAKEN...AND FEEL THIS IS THE MOST LIKELY SOLUTION. BUT WILL HAVE TO WATCH THIS THROUGH THE EVENING HOURS. WENT CLOSER TO THE WARMER GUIDANCE FOR TONIGHTS LOWS GIVEN HIGH DEWPOINTS IN PLACE AND EXPECTED MOSTLY CLOUDY SKY CONDITIONS. MAY HAVE SOME FOG FORMATION TOWARDS MORNING WHERE IT RAINS TODAY...ESPECIALLY IF WE CAN GET A COUPLE HOURS OF MOSTLY CLEAR SKIES. WEDNESDAY WILL BE ANOTHER WARM TO HOT DAY...WITH 850MB TEMPERATURES SIMILAR TO TODAY...AROUND 19 TO 21C. THUS HIGHS SHOULD BE IN THE 80S IN THE MOUNTAINS...AND LOW TO MID 90S IN THE PIEDMONT. ONE DIFFERENCE WILL BE THAT WE SHOULD SEE MORE CLOUDS THAN TODAY...THUS HIGHS WILL BE A LITTLE COOLER THAN TODAY MOST PLACES. GIVEN THIS...LOWERED FORECASTED HIGHS A COUPLE DEGREES...GOING IN BETWEEN THE COOLER MET AND WARMER MAV VALUES...WHICH HAS VERIFIED PRETTY WELL THIS SUMMER. SHOWER AND THUNDERSTORM THREAT EXISTS AGAIN ON WEDNESDAY. BEST CHANCE IN THE WEST WHERE ACTIVITY MAY BEGIN DURING THE MORNING HOURS. SREF PROBABILITIES SHOW HIGH PROBABILITIES BY 18Z IN THE WEST...WITH A DECENT SHOT OF AT LEAST SOME PRECIP IN THE EAST DURING THE AFTERNOON. DEEP LAYER SHEAR IS ONCE AGAIN WEAK...ALTHOUGH A LITTLE STRONGER THAN TODAY. CLOUD COVER SHOULD LIMIT OVERALL INSTABILITY. BEST SEVERE THREAT APPEARS TO BE TO OUR NORTHWEST WHERE HIGHER DYNAMICS AND BETTER INSTABILITY EXISTS. THIS SHOWN WELL BY SREF AND MAV SVR PROBABILITIES. NAM SHOWS MORE UNSTABLE AIR MOVING INTO THE PIEDMONT BY AFTERNOON...AND THUS MET SVR PROBABILITIES AND POPS ARE HIGHER THERE. FEEL BEST CHANCE OF THUNDERSTORMS WILL BE IN THE WEST...WHILE BEST SVR THREAT WOULD BE TO OUR NORTHWEST OF WV AND OHIO...AND IN THE PIEDMONT IF STORMS ARE ABLE TO CROSS THE BLUE RIDGE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... UPPER TROUGH ACROSS THE MIDWEST WILL SLOWLY TRACK EAST INTO THE FORECAST AREA THROUGH THIS PERIOD. A FRONTAL BOUNDARY WILL BACKDOOR IN BY THURSDAY NIGHT. MODELS DIFFER ON THE SHORTWAVES OUT AHEAD OF THE FRONT AND PRECIP PLACEMENT. LEANING TOWARD A GFS/ECMWF BLEND WHICH BRINGS ONE SHORTWAVE ACROSS WED EVENING...THOUGH WILL KEEP POPS IN THE CHANCE RANGE...HIGHEST IN THE SW. ONCE THAT WAVE PASSES...OP MODELS KEEP PRECIP AT A MIN AS MAIN THRUST OF LIFT MOVES OFF THE MID ATLANTIC COAST. THE MODELS ARE SHOWING LOWER PWATS THU-THU NIGHT...BUT WILL KEEP POPS LOW TO ACCOUNT FOR THE LEE TROUGH AND SHORTWAVE PASSING BY TO THE NORTHWEST. THU NIGHT-FRI...THE FRONT DROPS SOUTH INTO THE AREA WITH WINDS VEERING TO THE WEST. THIS MAY LEAD TO LESS CHANCE IN THE EAST THU NIGHT INTO FRIDAY WITH CHANCE POPS MAINLY WEST OF THE BLUE RIDGE. STILL COULD SEE SOME SCTD CONVECTION FRI AFTN IN THE FAR EAST. TEMPS THIS PERIOD WILL REFLECT A BLEND OF MAV/MET. WILL SEE SOME COOLER TEMPS BY THU NIGHT...BUT WILL KEEP HIGHS IN THE 80S BOTH THU-FRI...CLOSER TO 90 OUT EAST AHEAD OF FRONT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A SLOWLY MOVING UPPER LOW CENTER TRANSITION FROM THE UPPER GREAT LAKES TO NEW BRUNSWICK CANADA BY EARLY NEXT WEEK. SERIAL SHORTWAVES PIVOTING AROUND THE LOW WILL RESULT IN PERIODS OF UNSETTLED WEATHER. HPCGUIDE USED FOR THE MOST OF LONG TERM WITH ONLY SLIGHT MODIFICATIONS NEEDED TO REFLECT LOCAL CLIMATOLOGICAL BIAS DRIVEN MAINLY BY TOPOGRAPHY. FRONT BOUNDARY EXPECTED TO STALL JUST TO THE SOUTH OF THE AREA FRIDAY NIGHT...THEN BEGIN BUCKLING NORTHWARD AS A WARM FRONT BACK INTO THE MID ATLANTIC REGION OVER THE WEEKEND. THE EXACT PLACEMENT OF THE FRONT AND HIGH CENTER IS DIFFERENT DEPENDING ON MODEL CHOICE. IN GENERAL...THE FRONT EXPECTED TO REMAIN IN CLOSE PROXIMITY TO/OVER THE AREA SATURDAY INTO SUNDAY...MAINTAINING A GOOD THREAT OF SHOWERS/THUNDERSTORMS UNTIL FINAL SHORT WAVE SHOULD FORCES COOLER AND DRIER AIR BACK INTO THE AREA FROM THE NORTH SUNDAY NIGHT INTO MONDAY. KEPT SOME LIGHT POPS IN THE WESTERN MOUNTAINS ON TUESDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS CURRENTLY ACROSS ALL TAF SITES. THIS WILL CONTINUE THROUGH MOST OF THE AFTERNOON. WILL HAVE TO WATCH FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST CHANCE OF THESE STORMS WILL BE ACROSS NORTHWEST NORTH CAROLINA UP TO AROUND BLF. THUS HAVE ADDED IN A TEMPO GROUP AT BLUEFIELD. STILL A CHANCE THAT STORMS COULD MOVE ACROSS THE CWA FROM SOUTHWEST TO NORTHEAST AND IMPACT OTHER TAF SITES. HOWEVER CONFIDENCE IS TOO LOW AT THIS POINT TO PUT ANYTHING OTHER THAN CB IN THE TAFS. IF CAUGHT IN ONE OF THESE THUNDERSTORMS ONE SHOULD EXPECT REDUCTIONS TO IFR/LIFR FOR A BRIEF PERIOD OF TIME...WITH HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS...AND POSSIBLY SOME HAIL. BEST CHANCE SHOULD BE FROM 3PM TO 8PM IN THE WEST...5PM TO 10PM AROUND BCB AND ROA...AND 6PM TO 10PM LYH AND DAN. FOG WILL ALSO BE A POSSIBILITY DURING THE EARLY MORNING HOURS OF THURSDAY...ESPECIALLY WHERE RAINFALL OCCURS THIS EVENING. EXPECT MOSTLY CLOUDY SKIES MOST AREAS TONIGHT...THUS NOT EXPECTING VISIBILITY DROPS TO BELOW MVFR CONDITIONS. HOWEVER IF CLEARING CAN OCCUR...MAY HAVE TO WATCH FOR DENSER FOG AROUND LYH AND WHEREVER IT RAINS THIS AFTERNOON. WEDNESDAY SHOULD FEATURE MAINLY VFR CONDITIONS...HOWEVER WITH A FRONT IN THE VICINITY...WILL LIKELY HAVE MORE AFTERNOON SHOWERS AND THUNDERSTORMS...WITH BRIEF REDUCTIONS TO IFR/LIFR. JUST HOW FAR SOUTH FRONT MOVES WILL BE THE ISSUE AS WE HEAD INTO THE END OF THE WEEK INTO THE WEEKEND. CURRENT THOUGHTS ARE THAT THURSDAY MAY BE OUR DRIEST DAY...WITH THE FRONT STAYING CLOSE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY INTO THE WEEKEND. WILL ALSO HAVE TO WATCH FOR THE USUAL MORNING FOG EACH MORNING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...MC/NF NEAR TERM...MC SHORT TERM...WP LONG TERM...KK AVIATION...MC/NF
Hazardous weather outlook, Jun 21, 3:27 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT TUE JUN 21 2011 NCZ004>006-020-VAZ035-043>047-058-059-221930- STOKES-ROCKINGHAM-CASWELL-YADKIN-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 327 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-022>024-032>034-WVZ042>045-221930- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-MERCER- SUMMERS-MONROE-GREENBRIER- 327 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING...A FEW OF WHICH MAY BECOME SEVERE. THE MAIN THREATS WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SECONDARY THREATS INCLUDE PERIODS OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 2:15 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT TUE JUN 21 2011
NCZ001-002-018-019-211915-
ALLEGHANY NC-ASHE NC-WATAUGA NC-WILKES NC-
215 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...WATAUGA AND
WILKES COUNTIES...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DEEP GAP...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DEEP GAP AROUND 225 PM...CASCADE FALLS...
FLEETWOOD...AND MAPLE SPRINGS AROUND 235 PM...CASCADE FALLS...AND
FLEETWOOD AROUND 240 PM...SUMMIT...AND BALDWIN AROUND 245 PM...
IDLEWILD AROUND 255 PM AND WEST JEFFERSON AROUND 300 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3611 8155 3611 8158 3620 8169 3654 8136
3635 8112 3609 8151 3609 8152
KKSpecial weather statement, Jun 21, 3:15 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT TUE JUN 21 2011
VAZ018-022-212015-
CRAIG VA-ROANOKE VA-
315 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT CRAIG AND ROANOKE COUNTIES...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SINKING
CREEK...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR ABBOTT AROUND 345 PM AND CATAWBA AROUND 400
PM.
LAT...LON 3751 8006 3744 8004 3742 8007 3739 8003
3738 8002 3735 8026 3735 8031 3737 8032
3736 8035 3747 8036
MCLocal storm report, Jun 21, 3:27 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG 3 W POPLAR HILL 37.21N 80.79W
06/21/2011 GILES VA PUBLIC
NUMEROUS LARGE TREE LIMBS DOWN ALONG WITH DIME SIZED HAIL
&&
WERTLocal storm report, Jun 21, 3:52 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 6 N BLOWING ROCK 36.21N 81.67W
06/21/2011 E0.50 INCH WATAUGA NC PUBLIC
DIME SIZED HAIL.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:24 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 53 min |
| Jun 21, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski | 20 min |
| Jun 21, 3:15 PM EDT | Special Weather Statement | RNK | Craig | 60 min |
| Jun 21, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 54 min |
| Jun 21, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke | 67 min |
| Jun 21, 4:48 PM EDT | Flash Flood Warning | RNK | Roanoke, City of Roanoke | 3 hr |
| Jun 21, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Rockbridge | 36 min |
| Jun 21, 5:14 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 61 min |
| Jun 21, 5:30 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jun 21, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke, City of Salem | 55 min |
| Jun 21, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe | 66 min |
| Jun 21, 5:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 63 min |
| Jun 21, 5:55 PM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Salem | 3 hr |
| Jun 21, 6:01 PM EDT | Flash Flood Warning | RNK | Bedford, Franklin | 3 hr |
| Jun 21, 6:14 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Roanoke | 61 min |
| Jun 21, 6:15 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke | 49 min |
| Jun 21, 6:25 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 35 min |
| Jun 21, 6:28 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 49 min |
| Jun 21, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 61 min |
| Jun 21, 6:32 PM EDT | Flash Flood Warning | RNK | Bedford, Franklin, Pittsylvania | 3 hr |
| Jun 21, 6:36 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 54 min |
| Jun 21, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 43 min |
| Jun 21, 6:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Halifax, Pittsylvania | 72 min |
| Jun 21, 6:54 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 38 min |
| Jun 21, 7:16 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Roanoke | 59 min |
| Jun 21, 7:31 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 59 min |
| Jun 21, 7:33 PM EDT | Areal Flood Warning | RNK | Roanoke, City of Roanoke | 3 hr |
| Jun 21, 7:40 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 65 min |
| Jun 21, 7:43 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 53 min |
| Jun 21, 7:48 PM EDT | Special Weather Statement | RNK | City of Martinsville | 27 min |
| Jun 21, 7:53 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 67 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.